Alert archive / Louisiana / Flash Flood Warnings in 2013
Flash Flood Warning 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 21, 2013, 3:09 AM CDT for 6 parishes in Louisiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2013, 3:09 AM CDT (08:09 UTC)
- Expired
- Sep 21, 2013, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 54 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 3:30 AM CDT | FLASH FLOOD | 2 E Sulphur, LA | MAPLEWOOD DRIVE IMPASSABLE |
| Sep 21, 7:42 AM CDT | HEAVY RAIN 14.04 | 2 Nnw Moss Bluff, LA | 14.04 INCHES OF RAIN MEASURED BY A CO-OP OBSERVER FOR A TWO DAY TOTAL. 8.96 INCHES ALONE FROM 9 PM LAST NIGHT UNTIL 7 AM THIS MORNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
514
WGUS54 KLCH 210809
FFWLCH
LAC001-003-011-019-039-053-211400-
/O.NEW.KLCH.FF.W.0022.130921T0809Z-130921T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
309 AM CDT SAT SEP 21 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
EVANGELINE PARISH IN CENTRAL LOUISIANA...
NORTHERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
NORTHWESTERN ACADIA PARISH IN SOUTHWEST LOUISIANA...
SOUTHEASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
SOUTHERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
* UNTIL 900 AM CDT
* AT 252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST RAINFALL IS COMING TO AN END ACROSS THE WARNING
AREA. THERE WILL CONTINUE TO BE LIGHT SHOWERS THAT MAY PRODUCE AN
ADDITIONAL ONE HALF TO ONE INCH OF RAINFALL ACROSS THE WARNED
AREA. RADAR AND RAIN GAUGE ESTIMATES INDICATE THAT 3 TO AS MUCH AS
10 INCHES OF RAIN HAS FALLEN SINCE 9 PM LAST EVENING. THE HARDEST
HIT AREAS INCLUDE THE SULPHUR...MOSS BLUFF...GILLIS AND TOPSY
AREAS WHERE GAUGE REPORTS INDICATE 10 TO 16 INCHES OF RAIN HAS
FALLEN IN THE PAST 24 HOURS. RUNOFF FROM THIS EXCESSIVE RAINFALL
IS NOT YET COMPLETE AND RAPID RISES CONTINUE ON INDIAN
BAYOU...GOLD SMITH CANAL...LITTLE RIVER...KENNER GULLY ALL IN THE
MOSS BLUFF AND GILLIS AREA. IN THE SULPHUR AREA MAPLE FORK AND
BAYOU DINDE CONTINUE TO SHOW RAPID RISES AS WELL ALONG WITH BAYOU
CHOUPIQUE IN CARLYSS. IN ADDITION THE CALCASIEU RIVER BELOW KINDER
IS ALSO FLOODING FROM BETWEEN KINDER AND OLD TOWN BAY TO NEAR THE
SALTWATER BARRIER.
SEVERAL ROADS IN THE MOSS BLUFF AND GILLIS AREAS HAVE WATER
COVERING THEM...AS WELL AS IN THE WESTLAKE AND SULPHUR AREAS.
TRAVEL IS DISCOURAGED IN THESE AREAS...ESPECIALLY DURING THE
OVERNIGHT HOURS.
OTHER BAYOUS THAT WILL BE IMPACTED FROM THE HEAVY RAINFALL INCLUDE
BAYOU BLUE IN EVANGELINE AND ALLEN PARISHES AS WELL AS BAYOU
SERPANT IN ALLEN AND CALCASIEU PARISHES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASILE...ELTON...FENTON...KINDER...LAKE CHARLES...MAMOU...MOSS
BLUFF...OBERLIN...REEVES...SULPHUR...VILLE PLATTE...VINTON...
WESTLAKE...BEAVER...BOND...BUHLER...BULLER...CARLYSS...
CHATAIGNIER...DURALDE...EDGERLY...GILLIS...HARMONY...LEBLANC...
LEBLEU SETTLEMENT...PINE ISLAND...PINE PRAIRIE...REDDELL AND TOPSY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3071 9217 3057 9221 3057 9226 3054 9227
3052 9246 3048 9249 3048 9235 3039 9249
3020 9324 3006 9338 3005 9356 3014 9369
3024 9369 3042 9346 3055 9311 3085 9250
$$1 follow-up statement
976
WGUS74 KLCH 211213
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
713 AM CDT SAT SEP 21 2013
LAC001-039-211218-
/O.CAN.KLCH.FF.W.0022.000000T0000Z-130921T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EVANGELINE LA-ACADIA LA-
713 AM CDT SAT SEP 21 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN ACADIA
AND EVANGELINE PARISHES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN IS COMING TO AN END OVER THE WARNED
AREA WITH MOST OF THE RUNOFF NOW INTO THE MAIN STREAM
CHANNELS...WHICH IS EXPECTED TO HANDLE THE INFLOW. THE SMALLER
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE. WHILE THE LARGER STREAMS ARE CONTINUING TO RISE...THESE
ARE NOT EXPECTED TO FLOOD...ENDING THE FLOOD THREAT. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 3014 9369 3024 9369 3042 9346 3056 9309
3079 9262 3035 9264 3020 9324 3006 9338
3005 9356
$$
LAC003-011-019-053-211400-
/O.CON.KLCH.FF.W.0022.000000T0000Z-130921T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUREGARD LA-ALLEN LA-CALCASIEU LA-JEFFERSON DAVIS LA-
713 AM CDT SAT SEP 21 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN JEFFERSON
DAVIS...CALCASIEU...SOUTHERN ALLEN AND SOUTHEASTERN BEAUREGARD
PARISHES UNTIL 900 AM CDT...
AT 703 AM CDT...WHILE A FEW SPOTTY LIGHT SHOWERS CONTINUE OVER THE
AREA... THE HEAVY RAINFALL HAS MOVED OUT OF THE AREA. DRAINAGE
LATERALS IN THE MOSS BLUFF AND GILLIS AREAS GENERALLY CONTINUING TO
RISE WITH ONLY THE SMALLEST CREEKS FALLING AT THIS TIME. THE SAME
SITUATION IS ALSO OCCURRING TO A LESSER EXTENT OVER IN THE WEST
LAKE...SULPHUR AND CARLYSS AREAS. THERE ARE STILL SEVERAL REPORTS OF
FLOODING COMING IN FROM THE MOSS BLUFF AREA THIS MORNING AND THERE
IS LIKELY ONGOING FLOODING IN SEVERAL OTHER AREAS AS WELL.
THE CALCASIEU RIVER SYSTEM IS RISING AS WELL AND WILL CONTINUE TO
RISE FOR THE NEXT DAY OR TWO.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...ELTON...
FENTON...KINDER...LAKE CHARLES...MOSS BLUFF...OBERLIN...REEVES...
SULPHUR...VINTON...WESTLAKE...ALLEN PARISH AIRPORT...BUHLER...
BULLER...CARLYSS...EDGERLY...GILLIS...HARMONY...LEBLANC...LEBLEU
SETTLEMENT...PINE ISLAND AND TOPSY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3014 9369 3024 9369 3042 9346 3056 9309
3079 9262 3035 9264 3020 9324 3006 9338
3005 9356
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 11:47 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 20, 11:47 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1147 PM CDT FRI SEP 20 2013
.AVIATION...THE COLD FRONT IS PUSHING THROUGH LOWER SOUTHEAST
TEXAS, SOUTHWEST LOUISIANA AND HAS PUSHED BEYOND CENTRAL LOUISIANA.
HEAVY RAINFALL WITH IFR CONDITIONS CAN BE EXPECTED AROUND BPT,
LCH, AND SHORTLY LFT AND ARA. THERE WILL BE OVERRUNNING PRECIP
WITH NORTHERLY WINDS AND IFR IN THE WAKE OF THIS FRONT, IMPROVING
TO MVFR BY THIS EVENING. THE GFS APPEARS TOO FAST ON CLEARING
THINGS OUT IN THE WAKE OF THE FRONT...OPTED TO GO WITH THE MORE PESIMISTIC
NAM/EURO SOLUTIONS FOR NOW. SO WILL GO VFR AFTER DARK AT AEX.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 933 PM CDT FRI SEP 20 2013/
DISCUSSION...
REGIONAL 88DS SHOW WIDESPREAD RAIN WITH EMBEDDED STORMS CONTINUING
AS EXPECTED ACROSS MOST OF THE REGION...THANKS TO STRONG SHORTWAVE
ENERGY ALOFT COMBINING WITH SFC FRONT TO THE WEST AND COPIOUS GULF
MOISTURE STREAMING OVERHEAD. LONE MOSTLY DRY AREA ATTM IS THE SERN
CORNER OF THE AREA BUT EWD PROPAGATION OF THE RAINFALL AS ASSOCIATED
FEATURES PROGRESS EWD WILL BRING THE DRY WEATHER TO AN END LATER
TONIGHT. INHERITED GRIDS/ZONES HAVE THIS EVENT COVERED WELL WITH
CATEGORICAL POPS AND FLOOD WATCH ALREADY IN PLACE...SO SEE NO
REASON TO MONKEY WITH ANYTHING SO NO UPDATE IS PLANNED ATTM.
STAY DRY EVERYONE.
25
PREV DISCUSSION... /ISSUED 657 PM CDT FRI SEP 20 2013/
AVIATION...GULF MOISTURE COMBINING WITH EAST PACIFIC MOISTURE
ALOFT FROM THE REMNANTS OF MANUAL WITH AN ONCOMING COLD FRONT WILL
ALL COMBINE TO CONTINUE RAIN WITH EMBEDDED TSTMS TNITE. MVFR WILL
RULE WITH BETTER CHANCES FOR TSTMS AROUND LCH AND LFT OVER THE
NEXT FEW HOURS...SHIFTING OVER TO AEX AND LFT TOWARDS MORNING.
CANNOT RULE OUT TSTM ACTIVITY AHEAD OF THE FRONT AT BPT AND LCH ON
SATURDAY BUT WILL OPT TO LEAVE OUT MENTION OF TSTMS FOR NOW AND
WILL MAINTAIN MVFR CIGS LOWERING TO IFR AT LCH AND AEX. NORTH
WINDS WITH A SHALLOW FRONTAL SURFACE LATER ON SATURDAY WILL
MAINTAIN LOW END MVFR WITH LIGHT RAIN.
SWEENEY
PREV DISCUSSION... /ISSUED 346 PM CDT FRI SEP 20 2013/
DISCUSSION...
WIDESPREAD SHRA/TSRA CONTINUES TO STREAM N ACROSS THE NW GULF
INTO SE TX/C AND S LA TODAY. BROADENING OUT TO THE BIGGER PICTURE
INCLUDES THE COLD FRONT ACROSS C TX NE THROUGH THE ARKLATEX. ALONG
AND AHEAD OF THE FRONT INCLUDES SEVERAL UPPER LEVEL IMPULSES...INCLUDING
THE REMNANTS OF EAST PACIFIC HURRICANE MANUAL...COUPLED WITH
ABUNDANT MOISTURE FROM THE GULF OF MEXICO. PUT IT TOGETHER...AND
WE HAVE BEGUN THE FIRST SIGNIFICANT RAIN EVENT OVER THE REGION IN
OVER 4 MONTHS.
THUS FAR...LCH DUAL POL RADAR ESTIMATES SHOWS A LARGE AREA OF 2-4
INCHES ACROSS SE TX/W LA...WITH A FEW AREAS RECEIVING AMOUNTS OVER
5 INCHES ACROSS ORANGE COUNTY AND SW CALCASIEU INTO W CAMERON
PARISHES. WITH THE DRY CONDITIONS EXPERIENCED OF LATE...MOST OF
THIS INITIAL RAINFALL IS RUNNING OFF INTO THE AREAS STREAMS/DITCHES
AND THE REMAINDER IS BEING ABSORBED.
THE FRONT IS EXPECTED TO CONTINUE SOUTHEASTWARD TONIGHT INTO SAT
ACROSS THE AREA. THE FRONT IS EXPECTED TO MOVE PARTIALLY ACROSS
THE COASTAL WATERS...IN WHICH A FRONTAL LOW/TROF IS EXPECTED TO
FORM OFF THE TX COAST SAT NIGHT INTO SUN. WITH THIS FEATURE...COPIOUS
AMOUNTS OF OVER-RUNNING SHRA/ISO TSRA WILL CONTINUE OVER MOST OF
THE REGION SAT NIGHT INTO SUN. WITH ADDITIONAL RAINFALL OF 5-6
INCHES EXPECTED TONIGHT THROUGH SUN MORNING...HAVE ISSUED A FLASH
FLOOD WATCH FOR ALL OF SE TX/C AND S LA THRU SUN MORNING.
THE REMAINDER OF THE FORECAST HAS LESS CONFIDENCE WITH THE ENDING
OF THIS PRECIPITATION EVENT. WITH THE MODEL CONSENSUS NOW STALLING
THIS FRONTAL LOW OVER THE NW GULF THRU TUE...HAVE BUMPED UP THE
POPS MON INTO TUE...ESPECIALLY OVER SC LA WHERE THE BEST
MOISTURE/LIFT APPEARS TO REMAIN.
DML
MARINE...
A PERSISTENT BUT MODERATE SOUTHEASTERLY FLOW IS MAINTAINING
ELEVATED SEAS OVER THE COASTAL WATERS...AND EXERCISE CAUTION
CONDITIONS WILL CONTINUE THROUGH SATURDAY. THIS FLOW WILL ALSO
CONTINUE MINOR COASTAL FLOODING THROUGH SATURDAY. IN ADDITION...NUMEROUS
TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
WEEKEND AS A COLD FRONT ENTERS AND STALLS OVER THE COASTAL WATERS.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 84 69 82 68 / 90 90 90 40 40
KBPT 75 83 70 84 69 / 90 90 80 40 30
KAEX 71 83 65 82 63 / 90 90 60 20 20
KLFT 73 84 70 81 68 / 90 90 90 50 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON...
WEST CAMERON.
COASTAL FLOOD ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: CALCASIEU.
COASTAL FLOOD ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: EAST CAMERON...IBERIA...ST. MARY...VERMILION...WEST
CAMERON.
TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
COASTAL FLOOD ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: JEFFERSON.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH SATURDAY EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Sep 20, 5:51 AM CDT, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 551 AM CDT FRI SEP 20 2013 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-211100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 551 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGH TONIGHT AS AN UPPER TROUGH AND SURFACE FRONT MOVE THROUGH THE AREA. WITH ABUNDANT MOISTURE OVER THE REGION...RAINFALL WILL BE HEAVY AT TIMES. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED MAINLY NORTHWEST OF A LINE FROM BEAUMONT TO ALEXANDRIA WITH LOCALLY HIGHER TOTALS POSSIBLE. AT THIS TIME...DO NOT EXPECT FLOODING TO BE A PROBLEM GIVEN RECENT DROUGHT CONDITIONS. HOWEVER...LOCALIZED FLOODING COULD BECOME AN ISSUE IN AREAS OF HIGH RAINFALL RATES AS WELL AS URBAN AREAS. SEVERE WEATHER IS NOT EXPECTED ALTHOUGH STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING. A COASTAL FLOOD ADVISORY IS ALSO IN EFFECT DUE TO WATER PILE-UP ALONG THE COAST DUE TO PERSISTENT EASTERLY WINDS. MINOR...MAINLY NUISANCE...FLOODING WILL AFFECT SECONDARY ROADS AND LOW AREAS NEAR COASTAL HIGHWAYS AS TIDES RUN FROM ONE TO ONE AND A HALF FEET ABOVE NORMAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD MODERATE TO HEAVY RAINFALL WILL CONTINUE SATURDAY AS THE SYSTEM SLOWS AND BECOMES STALLED OVER THE REGION. ADDITIONAL RAINFALL TOTALS BETWEEN 1 AND 3 INCHES WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. WIDESPREAD FLOODING IS NOT EXPECTED...BUT MINOR FLOODING COULD OCCUR IN URBAN LOCATIONS AND POOR DRAINAGE AREAS AS WELL AS LOW SPOTS NEAR CREEKS AND BAYOUS. MINOR COASTAL FLOODING WILL ALSO BE POSSIBLE AT LEAST THROUGH SATURDAY AS EASTERLY WINDS CONTINUE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED. HOWEVER...INDIVIDUALS SHOULD MONITOR THE LATEST UPDATES AND FORECASTS REGARDING THE POSSIBILITY OF LOCALIZED FLOODING. GMZ450-452-455-470-472-475-211100- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 551 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT EXERCISE CAUTION CONDITIONS WILL CONTINUE OVER THE COASTAL WATERS AS MODERATE EASTERLY WINDS PERSIST ALONG WITH SEAS BETWEEN 3 AND 6 FEET. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AS A COLD FRONT APPROACHES THE REGION. OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING...GUSTY WINDS AND VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY...THEN BECOME MORE SCATTERED INTO EARLY NEXT WEEK. OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING...GUSTY WINDS AND VERY HEAVY RAINFALL MAY ACCOMPANY THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 24
In the hours before
Local storm report, Sep 20, 10:36 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1036 PM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HEAVY RAIN 1 N MOSS BLUFF 30.32N 93.20W
09/20/2013 M7.90 INCH CALCASIEU LA NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE HAS MEASURED 7.90 INCHES OF RAIN
SINCE MIDNIGHT...INCLUDING NEARLY 3 INCHES SINCE 9 PM.
&&
25Special weather statement, Sep 21, 2:41 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 AM CDT SAT SEP 21 2013
LAZ043-052-074-210830-
ACADIA LA-VERMILION LA-EAST CAMERON LA-
241 AM CDT SAT SEP 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR ACADIA...VERMILION AND CAMERON
PARISHES UNTIL 330 AM CDT...
AT 240 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM GUEYDAN TO 7 MILES SOUTHEAST OF
GRAND CHENIER...MOVING EAST AT 20 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
EGAN...MIDLAND...MORSE...ESTHERWOOD...ROCKEFELLER WILDLIFE RANGE...
ROCKEFELLER WILDLIFE REFUGE AND LYONS POINT.
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2958 9267 2972 9302 3006 9269 3008 9263
3013 9262 3031 9244 3024 9220 3020 9225
3015 9227 3014 9226 3014 9220 3012 9213
3012 9209 3010 9208 2956 9251
TINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:02 PM CDT | Areal Flood Advisory | LCH | Vernon | 118 min |
| Sep 20, 10:10 PM CDT | Areal Flood Advisory | LCH | Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis, Rapides and 1 more | 110 min |
| Sep 20, 10:35 PM CDT | Flash Flood Warning | LCH | Allen, Calcasieu, Jefferson Davis | 3 hr |
| Sep 20, 10:47 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu | 3 hr |
| Sep 20, 11:59 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 2 more | 3 hr |
| Sep 21, 12:22 AM CDT | River Flood Warning | LCH | Calcasieu | 49 hr |
| Sep 21, 12:35 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Cameron | 115 min |
| Sep 21, 2:25 AM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis, Lafayette, Saint Landry, Saint Martin, Vermilion | 4 hr |
| Sep 21, 2:38 AM CDT | Special Marine Warning | LCH | 82 min | |
| Sep 21, 2:41 AM CDT | Special Weather Statement | LCH | Acadia, Vermilion | 49 min |
| Sep 21, 3:56 AM CDT | Special Marine Warning | LCH | 94 min | |
| Sep 21, 3:58 AM CDT | Special Weather Statement | LCH | Iberia, Vermilion | 62 min |
| Sep 21, 4:58 AM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 5 hr |
| Sep 21, 5:15 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| Sep 21, 7:14 AM CDT | River Flood Warning | LCH | Calcasieu | 6 days |
| Sep 21, 9:02 AM CDT | Areal Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 6 hr |
| Sep 21, 11:46 AM CDT | Small Craft Advisory | LCH | 31 hr |
Nearby
Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.